PDA

View Full Version : Itching and rash with hydrocodone


jimfla
12-08-2012, 04:57 AM
My wife tripped and fell and broke her humerus 9 days ago. She was given hydrocodone/APAP 10-500. Over the course of a week she took 15 of these pills. Then she developed a maddening itch and rash, mainly on the upper torso. Her doctor gave her oxycodone/APAP 5-325 as an alternative. Fearful of continuing the same fiery itch, which is almost unbearable, she has stopped taking all pain meds, and has taken none of the oxycodone. The only new things she is taking are Benadryl, which she began before this outbreak due to itching around the sling and brace, and a liquid calcium/magnesium supplement (the break may be osteoporosis related).

How long will it be before the itching may subside? She has been off pain meds for 36 hours now and there is no improvement. Could the Benadryl itself, or the liquid calcium (both taken at recommended dosages), be causing this, or is it most likely due to the hydrocodone? Could the problem be the acetaminophen? She has taken Tylenol in the past, but only a few times and never for more than a day or two. What constitutes the least risk for pain management going forward?

Titchou
12-08-2012, 07:05 AM
Zyrtec is a better alternative than the benedryl. I'd try it. And it can take weeks for the reaction to go away. I know that's not what you want to hear but a friend of mine was on this drug for knew replacement and it took about 3 weeks for the rash to go totally away.

stargate
02-08-2013, 03:23 AM
I don't know if the problem is the same but I am allergic to Benedryle, Hydrocodone, and Codine and have the same problem that your wife is having.
I did'nt have any problems with them and then suddenly couldnt take them anymore.